MAUDE Adverse Event Report: O&M HALYARD, INC. HALYARD AERO BLUE PERFORMANCE SURGICAL GOWN XL; SURGICAL GOWNS STERILE

O&M HALYARD, INC. HALYARD AERO BLUE PERFORMANCE SURGICAL GOWN XL; SURGICAL GOWNS STERILE
Model Number 41734
Medical Device Problem Code Component Incompatible (1108)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the event was returned and pending evaluation.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803 and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
A strong chemical smell was reported by the customer coming from the halyard aero blue performance surgical gown, xl.One staff member required medical evaluation; treatment details remain unknown.The smell appears to be limited to the gown and lot.The entire lot associated with this gown has been quarantined by the customer.On (b)(6) 2024, a response was received from the customer that states there was no delay in surgical or emergency procedures.The product was shipped to (b)(6) clinic by a distributor.
 
Additional Manufacturer Narrative
One product case was opened in the lab and all thirty (30) product packages were opened.A subjective olfactory assessment was performed on these samples.No odor was detected apart from what was described as standard plastic smell from nonwovens.One week later, the thirty (30) product packages were removed from the same open case and a subjective olfactory assessment was performed.There was an odor detected on some of the already open product packages.The odor detected can be described as a musty or moldy odor.Others in the office performed a subjective olfactory assessment on these same samples.The odor detected was offensive to some and was described as musty or moldy.The second case of product was opened in the lab.Two (2) gown packages were opened.Subjective olfactory assessment found odor presence described as moldy or musty.The device history records were reviewed and confirmed product was manufactured and released per specifications.Eo and ech (ethylene chlorohydrin) values are below the ansi/aami iso 10993-7 requirement and product requirements.Based on these results, eo and ech residuals did not likely contribute to the odor.Gas chromatography/mass spectrometry (gcms) with thermal desorption testing was performed at room temperature and also at increased temperature by a third-party testing laboratory.The test identified two potential chemicals which could cause potential odors (galaxolide and alpha hexylcinnamyl aldehyde).O&m has determined these were not the likely source of odor.No root cause was identified.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803 and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
HALYARD AERO BLUE PERFORMANCE SURGICAL GOWN XL
Common Device Name
SURGICAL GOWNS STERILE
Manufacturer (Section D)
O&M HALYARD, INC.
1220 old alpharetta rd
ste 320
alpharetta GA 30005
Manufacturer (Section G)
O&M HALYARD HONDURAS S.A DE C.V.
carretera tegucigalpa
villaneva cortes, hn
HO  
Manufacturer Contact
nichole coggins
1220 old alpharetta rd
ste 320
alpharetta, GA 30005
8287820529
MDR Report Key20567440
Report Number9680646-2024-00010
Device Sequence Number7532198
Product Code FYA
UDI-Device Identifier30680651417344
UDI-Public30680651417344
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41734
Device Catalogue Number41734
Device Lot NumberAH4217TU6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown